rss
Br J Ophthalmol 87:972-974 doi:10.1136/bjo.87.8.972
  • Clinical science
    • Scientific reports

Pseudo-endophthalmitis after intravitreal injection of triamcinolone

  1. F K P Sutter,
  2. M C Gillies
  1. Save Sight Institute, Department of Clinical Ophthalmology and Eye Health, The University of Sydney, Sydney, Australia
  1. Correspondence to: Dr F Sutter, Universitäts Spital Zürich, Augenklinik, Frauenklinikstrasse 24, CH-8091, Zürich, Switzerland; sutter-adler{at}gmx.ch
  • Accepted 20 December 2002

Abstract

Aims: To describe an unusual endophthalmitis-like reaction after an intravitreal injection of triamcinolone acetonide in four patients.

Methods: Retrospective case series.

Results: Four patients are reported with an endophthalmitis-like reaction following an intravitreal injection of triamcinolone acetonide. There was a dense vitreous haze with severe reduction of fundus view in all cases. One case was treated as an infectious endophthalmitis but the vitreous tap showed no evidence of an endophthalmitis and no bacterial or fungal growth in culture. In all four cases, the vitreous haze cleared without specific treatment. The anterior chamber remained quiet in all cases but one, which was examined 30 minutes after the injection, and there was no periorbital inflammation or pain.

Conclusion: Pseudo-endophthalmitis after an intravitreal injection of triamcinolone acetonide seems to be a distinct clinical entity that may resolve without specific treatment.

Footnotes

    Responses to this article